Hi, I am new to this site and I have come here looking for help, advice and mainly reassurance.
I am 24 years old and had the mirena IUD inserted in November 2013. all was good to begin with except the occasional few spots around my chin and slight mood swings but all changed when my periods stopped 2 months later. I had my last period in Jan 2014 and from February I was a completly different girl. My list of symptoms are as follows:
Depression, anxiety, constantly thinking about what happens if I die and leave my little girl behind, no motivation, crying for no reason, irrational thoughts, wanting to be alone, acne that got worse each month, blurred vision, tiredness - so so so tired all the time, no sex drive, vaginal dryness and discharge, swollen lymph node behind ear and my worse symptom SEVERE ACID REFLUX IN MY THROAT.
The thing is I have a healthy diet, I very seldom eat sugar, drink alcohol or eat fast foods. I take dairy or wheat yet my doc was saying that this was a result of my diet. I cried so much, i missed days of work due to worry over this reflux thing. Finally after coming across this forum and doind other research, it became clear to me that mirena must be causing these problems. Two weeks ago I had the mirena removed. I asked my GP would a hormonal imbalance cause the acid reflux but she insisted that it 'shouldn't'. Yet once I got the mirena removed my reflux got worse and I started to get heartburn after everything I ate. I felt even more depressed because I thought I must have been wrong about the mirena.
This week things have calmed down and I have had two days with very little heartburn although my throat still feels very swollen and occasionally sore due to the contant reflux of acid. I have really bad headaches since removal and also the worse case of constipation ever during the first week. To be honest I felt exactly like this after I gave birth to my daughter minus the acid reflux.
Has anybody else experienced this or am I infact mad? Will this ever go away or am I going to be stuck with this for the rest of my life. I would really appreciate if somebody could let me know if this is a side effect of the horrible mirena or not?
May I just add that i have never EVER experienced heartburn before expect when I was pregnant but it was no where near as severe as this.
Thank you and wishing you all the very best of health and happiness. God bless x